Alert archive / Indiana / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 30, 2008, 4:04 AM EST for 27 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 4:04 AM EST (09:04 UTC)
- Expired
- Jan 30, 2008, 9:57 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- -244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 300904 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 AM EST WED JAN 30 2008 ...WINTER STORM TO IMPACT AREA THURSDAY NIGHT AND FRIDAY... INZ021-028>031-035>040-043>047-051>054-301715- /O.NEW.KIND.WC.Y.0004.080130T0904Z-080130T1500Z/ /O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-VIGO-CLAY-OWEN-MORGAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE 404 AM EST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. WIND CHILLS OF 10 TO 20 BELOW ZERO WILL OCCUR EARLY THIS MORNING. MEANWHILE...SNOW WILL DEVELOP THURSDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES THROUGH MIDDAY FRIDAY. THE SNOW MAY ALSO MIX WITH SLEET OR FREEZING RAIN FOR A TIME THURSDAY NIGHT ESPECIALLY SOUTHEAST OF A TERRE HAUTE TO KOKOMO LINE. SNOWFALL IN EXCESS OF 6 INCHES APPEARS POSSIBLE WITH THIS STORM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ041-042-048-049-055>057-301715- /O.NEW.KIND.WC.Y.0004.080130T0904Z-080130T1500Z/ /O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE 404 AM EST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. WIND CHILLS OF 10 TO 20 BELOW ZERO WILL BE POSSIBLE THIS MORNING. MEANWHILE...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY BEFORE GRADUALLY BECOMING ALL SNOW LATER FRIDAY. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ALONG WITH ACCUMULATIONS OF SLEET AND AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALL APPEAR POSSIBLE WITH THIS STORM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ060-301715- /O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ SULLIVAN- 404 AM EST WED JAN 30 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP THURSDAY NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY WHILE GRADUALLY BECOMING ALL SNOW DURING THE DAY FRIDAY. SNOWFALL AMOUNTS OF UP TO 6 INCHES ALONG WITH SLEET AND SOME ICE ACCUMULATIONS APPEAR POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ061>065-067>072-301715- /O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 404 AM EST WED JAN 30 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE THROUGH THE DAY FRIDAY WHILE GRADUALLY BECOMING ALL SNOW BY FRIDAY AFTERNOON. AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALONG WITH NEW SNOW AND SLEET ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS43 KIND 301457 AAA WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 957 AM EST WED JAN 30 2008 ...WINTER STORM TO IMPACT AREA THURSDAY NIGHT AND FRIDAY... INZ021-028>031-035>040-043>047-051>054-302300- /O.CAN.KIND.WC.Y.0004.000000T0000Z-080130T1500Z/ /O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-VIGO-CLAY-OWEN-MORGAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE 957 AM EST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. MEANWHILE...SNOW WILL DEVELOP THURSDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES THROUGH MIDDAY FRIDAY. THE SNOW MAY ALSO MIX WITH SLEET OR FREEZING RAIN FOR A TIME THURSDAY NIGHT ESPECIALLY SOUTHEAST OF A TERRE HAUTE TO KOKOMO LINE. SNOWFALL IN EXCESS OF 6 INCHES APPEARS POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ041-042-048-049-055>057-302300- /O.CAN.KIND.WC.Y.0004.000000T0000Z-080130T1500Z/ /O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE 957 AM EST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. MEANWHILE...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY BEFORE GRADUALLY BECOMING ALL SNOW LATER FRIDAY. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ALONG WITH ACCUMULATIONS OF SLEET AND AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALL APPEAR POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ060-302300- /O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ SULLIVAN- 957 AM EST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP THURSDAY NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY WHILE GRADUALLY BECOMING ALL SNOW DURING THE DAY FRIDAY. SNOWFALL AMOUNTS OF UP TO 6 INCHES ALONG WITH SLEET AND SOME ICE ACCUMULATIONS APPEAR POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ061>065-067>072-302300- /O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 957 AM EST WED JAN 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE THROUGH THE DAY FRIDAY WHILE GRADUALLY BECOMING ALL SNOW BY FRIDAY AFTERNOON. AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALONG WITH NEW SNOW AND SLEET ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KOCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:11 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 30, 12:11 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1211 AM EST WED JAN 30 2008 .DISCUSSION... ...HEAVY SNOW...SLEET AND FREEZING RAIN ALL POSSIBLE THU NIGHT AND FRI... 00Z GFS AND NAM BOTH HAVE 850MB TEMP ERRORS ACROSS THE REGION (INITIALIZED TOO COLD) THAT MAY IMPACT THE FCST TODAY. AT THE MOMENT THIS IS NOT EXPECTED TO HAVE AN ADVERSE IMPACT ON THE FCST THU NIGHT/FRI. TRENDS...00Z MODEL RUNS NOW CLUSTER AROUND TAKING THE 500MB LOW ACROSS THE OH RIVER THU NIGHT/FRI. NAM IS A BIT FURTHER SE WHILE THE ECMWF AND GFS CONTINUE TO SHOW A TRACK ACROSS THE OH RIVER/FAR SOUTHERN IN. DESPITE DIFFERENCES IN 500MB LOW TRACK...NAM AND GFS BOTH ARE SIMILAR WITH APPROX TIMING OF THE SFC LOW AND SHOW THE SFC LOW TRACKING FROM MS AT 00Z FRI TOWARD CINCINNATI BY 12Z FRI. GFS IS STRONGER BRINGING UP WARMER AIR INTO THE EAST. ETA IS COLDER AND DRIER. PREFER THE GFS TRACK GIVEN PAST 24 HRS CONSISTENCY AND SUPPORT FROM ENSEMBLES. TODAY...ARCTIC AIRMASS WILL SETTLE INTO THE REGION WITH HIGHS EXPECTED TO ONLY REACH THE UPPER TEENS TO MID 20S. PREFER THE COLDER MET MOS. TONIGHT...INCREASE IN MID/HIGH CLDS SHOULD PROVIDE A BREAK ON TEMPS AFTER MIDNIGHT. STILL PREFER THE COLDER MET MOS. THU...CLOUDS WILL BE ON THE INCREASE AND SOME RAIN OR SNOW COULD DEVELOP ACROSS THE SW PARTS OF THE CWA LATE IN THE DAY AS FORCING FROM ISENTROPIC LIFT AND FRONTOGENESIS BEGINS TO OVERSPREAD THE REGION. THU NIGHT...FORCING FOR UPWARD MOTION WILL INCREASE AND COME MAINLY IN THE FORM OF ISENTROPIC LIFT AND 850-700MB FRONTOGENETICAL FORCING. GFS FCST SOUNDINGS AND EVEN THE COLDER/DRIER NAM SUGGEST A MIXTURE OF SLEET AND SOME FREEZING RAIN THREAT ACROSS THE SE HALF OF THE CWA ESPECIALLY AFTER 06Z FRI. INITIAL GUT FEELING IS THAT THE MAGNITUDE OF THE DRY AIR IN PLACE WITH THE ARCTIC AIRMASS MAY PLACE A ROLE IN KEEPING THE PRECIP SNOW OR SLEET FOR A LONGER DURATION FRI NIGHT BEFORE A CHANGE TO SLEET/FREEZING RAIN OCCURS. CROSS SECTIONS SHOW DEEP LIFT THAT EXTENDS INTO THE SNOW GROWTH ZONE AND HIGH RH THROUGH THE -12 TO -16C LEVEL. STRONGEST FRONTOGENETICAL FORCING MAY MOVE INTO THE FAR NW PARTS OF THE CWA BY 12Z FRI SUPPORTING DEEPER LIFT AND BETTER SNOW CHCS THERE WHILE A MIXTURE OCCURS ELSEWHERE. FRI...DYNAMIC LIFT WITH THE UPPER SYSTEM WILL PROVIDE THE SECOND BOOST OF UPWARD MOTION THAT WILL LEAD TO ADDITIONAL PRECIPITATION. PRECIP TYPE SHOULD BE SNOW ACROSS MOST OF THE CWA WITH A SLEET/SNOW MIX ACROSS THE EASTERN THIRD THROUGH MIDDAY. ALL OF THIS IS DEPENDENT ON THE TRACK AND INTENSITY AND IS SUBJECT TO CHANGE. AMOUNT OF MOISTURE...MAGNITUDE OF LIFT AND DURATION ALONG WITH EXPECTED RESPONSE TO THE FORCING/LIFT (IE INSTABILITY WHICH IS PRESENT LATER THU NIGHT AND FRI AM) SUGGESTS THE POTENTIAL FOR SNOW AMOUNTS OF 6 INCHES OR GREATER ACROSS THE NW HALF WHILE A MIXTURE OF SLEET...FREEZING RAIN AND SNOW WOULD LIMIT AMOUNTS ACROSS THE SE HALF. FIRST GUESS ON AXIS OF HEAVIEST SNOWS IS ALONG A TERRE HAUTE TO KOKOMO LINE AND POINTS NW. ACCUMULATING SNOW SHOULD DIMINISH BY LATER FRI AFTERNOON WITH DRY CONDS BY FRI NIGHT. SAT AND BEYOND...ONLY CHANGE IS TO LOWER SAT HIGHS BASED UPON CHCS FOR SNOW COVER. NO OTHER CHANGES TO THE EXTENDED. && .AVIATION...DISCUSSION FOR 300600Z TAF ISSUANCE. BACK EDGE OF WK DEFORMATION ZONE...WITH ITS ASSOCIATED MVFR CIGS/SCT IFR VSBYS IN SNOW SHWRS...CURRENTLY PROGRESSING RAPIDLY ACRS THE WRN SECTIONS OF THE STATE. WL CONT WITH THE MVFR CIGS/OCNL IFR VSBYS AT THE KLAF/KIND/KBMG TERMINALS TIL ABOUT 300800Z. AFT THAT...NO PROBLEMS WITH CIGS OR VSBYS XPCTD THRU 301800Z. STILL SOME SFC WND GUSTS ARND 40KTS FM THE W. WNDS XPCTD TO GRADU DIMINISH AFT SKIES CLR OVR THE NEXT FEW HRS...WITH WND GUSTS TAILING OFF INTO THE 20-25KT RANGE TOWARDS 301000Z. AS SFC RDG APPROACHES...XPCTG A CONTINUED SLACKENING OF THE P-GRAD...WITH ANY LINGERING GUSTS ENDG BY THE MID-LT MORN HRS ON WED. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS THROUGH 7 AM WEDS. WINTER STORM WATCH ALL AREAS THU NIGHT AND FRI. && AVIATION...JAS PUBLIC FCST...CO
Hazardous weather outlook, Jan 29, 9:23 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 923 PM EST TUE JAN 29 2008 INZ021-028>031-035>049-051>057-060>065-067>072-310230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 923 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE OVERNIGHT. IN ADDITION...SHARPLY COLDER AIR WILL COMBINE WITH THE WINDS TO PRODUCE WIND CHILLS BELOW ZERO BY SUNRISE WEDNESDAY. A BRIEF PERIOD OF SNOW WILL ALSO BE POSSIBLE LATER THIS EVENING...MAINLY THROUGH MIDNIGHT. ANY ACCUMULATION SHOULD REMAIN LESS THAN ONE INCH. THE WINDS IN COMBINATION WITH ANY SNOW MAY RESULT IN BLOWING SNOW WHICH COULD REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THIS STORM HAS THE POTENTIAL TO BRING ACCUMULATING SNOWS TO CENTRAL INDIANA. A MIXTURE OF SLEET OR FREEZING RAIN MAY ALSO OCCUR. HOWEVER...THE TRACK OF THIS STORM REMAINS VERY UNCERTAIN. THEREFORE...TIMING AND AMOUNTS OF ANY SNOW OR ICE REMAIN IN QUESTION. THE FORECAST MAY CHANGE IN THE COMING DAYS. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jan 29, 10:29 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 8 NW NORTH VERNON 39.09N 85.74W
01/29/2008 JENNINGS IN NEWSPAPER
HOUSE TRAILER FLIPPED NEAR SCIPIO.
&&
ETERRELLLocal storm report, Jan 30, 1:23 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST WEST TERRE HAUTE 39.46N 87.45W
01/29/2008 E70.00 MPH VIGO IN TRAINED SPOTTER
SPOTTER WITNESSED PIECES OF ROOFING MATERIAL BLOWN OFF
BUILDINGS
0605 PM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
01/29/2008 E60.00 MPH VIGO IN AMATEUR RADIO
0607 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
01/29/2008 M58.00 MPH VIGO IN BROADCAST MEDIA
MEASURED BY TV STATION WIND EQUIPMENT IN DOWNTOWN TERRE
HAUTE
0612 PM TSTM WND DMG 1 S TERRE HAUTE 39.46N 87.38W
01/29/2008 VIGO IN PUBLIC
TREES AND POWER LINES DOWN
0613 PM TSTM WND GST MARSHALL 39.85N 87.19W
01/29/2008 M65.00 MPH PARKE IN CO-OP OBSERVER
0620 PM TSTM WND DMG 4 NW TERRE HAUTE 39.51N 87.44W
01/29/2008 VIGO IN AMATEUR RADIO
POWER POLES DOWN IN NEW GOSHEN
0635 PM HAIL 5 W ODON 38.84N 87.08W
01/29/2008 E0.88 INCH DAVIESS IN EMERGENCY MNGR
0637 PM TSTM WND GST 3 SE ODON 38.81N 86.95W
01/29/2008 M60.00 MPH DAVIESS IN TRAINED SPOTTER
ALSO NICKEL SIZE HAIL
0643 PM TSTM WND GST GREENCASTLE 39.64N 86.84W
01/29/2008 M81.00 MPH PUTNAM IN EMERGENCY MNGR
MEASURED WITH WIND EQUIPMENT MOUNTED ON TRUCK.
ALSO...NUMEROUS TREES DOWN ACROSS CITY.
0644 PM TSTM WND DMG 3 N WASHINGTON 38.70N 87.17W
01/29/2008 DAVIESS IN LAW ENFORCEMENT
SEMI TRUCK OVERTURNED ON STATE ROUTE 57
0652 PM TSTM WND GST 8 SE FLORA 40.46N 86.42W
01/29/2008 M63.00 MPH CARROLL IN TRAINED SPOTTER
0655 PM TSTM WND GST 6 SW SPENCER 39.23N 86.85W
01/29/2008 M58.00 MPH OWEN IN AMATEUR RADIO
0655 PM TSTM WND GST FRANKFORT 40.28N 86.51W
01/29/2008 M62.00 MPH CLINTON IN MESONET
0700 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
01/29/2008 CLINTON IN EMERGENCY MNGR
TREES DOWN ACROSS THE CITY
0705 PM HAIL DANVILLE 39.76N 86.52W
01/29/2008 E0.75 INCH HENDRICKS IN AMATEUR RADIO
ALSO ESTIMATED 55 MPH WINDS
0705 PM TSTM WND GST BLOOMINGTON 39.17N 86.52W
01/29/2008 M63.00 MPH MONROE IN ASOS
0705 PM TSTM WND DMG DANVILLE 39.76N 86.52W
01/29/2008 HENDRICKS IN AMATEUR RADIO
HOUSE HEAVILY DAMAGED ON SOUTHWEST SIDE OF DANVILLE
0705 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
01/29/2008 MORGAN IN TRAINED SPOTTER
LARGE PART OF THE COURTHOUSE ROOF BLOWN OFF
0710 PM TSTM WND DMG BEDFORD 38.86N 86.49W
01/29/2008 LAWRENCE IN TRAINED SPOTTER
WINDOWS BLOWN OUT OF BUILDING
0712 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
01/29/2008 M66.00 MPH HENDRICKS IN TRAINED SPOTTER
0713 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
01/29/2008 E60.00 MPH HENDRICKS IN TRAINED SPOTTER
ALSO PEA SIZE HAIL
0716 PM HAIL 2 E PLAINFIELD 39.70N 86.35W
01/29/2008 E0.75 INCH HENDRICKS IN TRAINED SPOTTER
0722 PM TSTM WND GST 2 S KOKOMO 40.45N 86.13W
01/29/2008 M58.00 MPH HOWARD IN TRAINED SPOTTER
0722 PM TSTM WND GST 6 NE INDIANAPOLIS 39.84N 86.07W
01/29/2008 E60.00 MPH MARION IN TRAINED SPOTTER
0731 PM HAIL 5 E CARMEL 39.97N 86.02W
01/29/2008 E0.75 INCH HAMILTON IN NWS EMPLOYEE
0735 PM TSTM WND GST 1 NW MCCORDSVILLE 39.92N 85.94W
01/29/2008 M58.00 MPH HANCOCK IN AWOS
MEASURED AT MOUNT COMFORT AIRPORT
0745 PM TSTM WND DMG 6 NE ELWOOD 40.34N 85.76W
01/29/2008 MADISON IN AMATEUR RADIO
HEAVY DAMAGE TO GARAGE
0746 PM TSTM WND DMG SPEEDWAY 39.79N 86.25W
01/29/2008 MARION IN AMATEUR RADIO
BUILDING SUSTAINED HEAVY DAMAGE. ALSO TREES DOWN.
0748 PM TSTM WND DMG 6 W SEYMOUR 38.96N 86.00W
01/29/2008 JACKSON IN TRAINED SPOTTER
TREE FELL ON HOUSE
0748 PM TSTM WND DMG 6 N NASHVILLE 39.29N 86.24W
01/29/2008 BROWN IN EMERGENCY MNGR
TRESS AND POWER LINES DOWN BLOCKING STATE ROUTE 135
0752 PM TSTM WND DMG 4 NE ELWOOD 40.32N 85.79W
01/29/2008 MADISON IN AMATEUR RADIO
SEMI TRUCK OVERTURNED ON STATE ROUTE 37
0815 PM TSTM WND DMG 8 NW NORTH VERNON 39.09N 85.74W
01/29/2008 JENNINGS IN NEWSPAPER
HOUSE TRAILER FLIPPED NEAR SCIPIO.
&&
COMITTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:14 PM EST | Tornado Warning | IND | Hendricks, Marion | 46 min |
| Jan 29, 7:46 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Delaware, Hamilton, Hancock, Henry and 7 more | 44 min |
| Jan 29, 7:56 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 34 min |
| Jan 29, 7:59 PM EST | Tornado Warning | IND | Bartholomew, Decatur, Jennings | 26 min |
| Jan 30, 4:04 AM EST | Winter Storm Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 24 hr |
Nearby
Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.